Excessive Heat, Angelina
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Angelina forecast zone
- Reported by
- NWS Employee
- Coordinates
- 31.255, -94.612 (the zone’s center; the record gives no point)
A large upper level ridge of high pressure has remained persistent across the Plains and Mississippi Valley this month, and has resulted in numerous days where temperatures have reached or exceeded 100 degrees. Overnight temperatures have also struggled to fall much below 80 degrees as well, contributing to the oppressively hot conditions.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A large upper level ridge of high pressure has remained persistent across the Plains and Mississippi Valley this month, and has resulted in numerous days where temperatures have reached or exceeded 100 degrees. Overnight temperatures have also struggled to fall much below 80 degrees as well, contributing to the oppressively hot conditions.
Below is a list of the June monthly temperatures, their departures from normal, and how they rank as the warmest Junes on record.
City, June 2011 Average Temperature, Departure from Normal, Rank
Tyler Texas, 86.8, +7.0, 1st|Note: This surpasses the old record of 86.6 degrees set in 1901. Records were|recorded in Tyler since 1896.
Longview Texas, 85.9, +6.1, 4TH|Note: The warmest June on record was 86.3 degrees set in 1911. June 2011 was|the 4th warmest June of record with records dating back to 1902.
Lufkin Texas, 84.7, +5.1, 2ND|Note: The warmest June on record was 84.9 degrees set in 1998. This June|will surpass June 2010 which had an average monthly temperature of 84.1|degrees with records dating back to 1949.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 31, 8:52 PM CST, 3 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 952 PM CDT TUE MAY 31 2011 .DISCUSSION... WRN EXTENT OF THE SFC RIDGE WILL REMAIN ANCHORED OVER THE LOWER MS VALLEY OVERNIGHT...RESULTING IN A LIGHT ERLY LOW LEVEL FLOW AREAWIDE. NOT EXPECTING LOW STRATUS DEVELOPMENT OVERNIGHT WITH THE SFC RIDGE IN PLACE...AND THE BEST /ALBEIT WEAK/ SRLY LOW LEVEL FLOW FARTHER W ACROSS SCNTRL TX. HOWEVER...MAY STILL SEE SOME CIRRUS FROM SCT CONVECTION ACROSS FAR W TX/ERN NM DRIFT INTO SE OK/ECNTRL TX LATE TONIGHT...BUT THESE SHOULD THIN AS DEEP LYR DRY AIR CONTINUES TO ADVECT SE BEHIND A WEAK UPPER TROUGH DRIFTING ACROSS THE OH/LOWER MS VALLIES. DID ADJUST THE GRIDS BY REDUCING SKY COVERAGE OVERNIGHT...WHICH WILL RESULT IN SLIGHTLY COOLER MIN TEMPS ACROSS MOST AREAS GIVEN THE LIGHT WINDS. HOWEVER...WITH THE CU FIELD FORMATION BEING DELAYED A BIT LONGER /LATE MORNING OR MIDDAY WHEN COMPARED TO RECENT MORNINGS/...AND INCREASING SUBSIDENCE WITH THE SFC/UPPER RIDGE ALOFT...TEMPS WILL QUICKLY SOAR INTO THE 90S...WITH THE HOTTEST TEMPS /E TX AND N LA/SCNTRL AR/ LIKELY REACHING THE MID AND UPPER 90S...GIVEN THE VERY DRY SOIL MOISTURE CONDITIONS IN PLACE. ZONE UPDATE ALREADY OUT...GRIDS WILL BE AVAILABLE SHORTLY. 15 && .AVIATION... VFR CONDITIONS TO PREVAIL THROUGH THE MAJORITY OF THE TERMINAL FORECAST PERIOD...WITH THE EXCEPTION OF MVFR CIGS AND VSBYS POSSIBLE ALONG AND SOUTH OF I-20 ACROSS E TX BETWEEN 10-14Z...THEN SCATTERING OUT WITH LIGHT AND VARIABLE WINDS EXPECTED THROUGH THE PERIOD. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 71 97 73 97 73 / 0 0 0 10 10 MLU 70 96 72 98 72 / 0 0 0 10 10 DEQ 69 94 69 95 67 / 0 0 0 0 10 TXK 69 94 70 94 72 / 0 0 0 10 10 ELD 66 97 70 99 72 / 0 0 0 10 10 TYR 73 93 73 94 71 / 0 0 0 0 10 GGG 71 93 73 94 71 / 0 0 0 0 10 LFK 69 95 72 96 70 / 0 0 0 0 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15/24
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 159 PM CDT TUE MAY 31 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-011100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 159 PM CDT TUE MAY 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
21 excessive heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 319660, 319661, 319662, 319663, 319664, 319665, 319666, 319667, 319669, 319670, 319671, 319673, 319674, 319675, 319676, 319677, 319678, 319679, 319680, 319681, 319683.